Alert archive / Wyoming / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 28, NWS Riverton, WY

August 19, 2000Park County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Aug 19, 2000, 6:50 PM MDT for Park County, Wyoming. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 19, 2000, 6:50 PM MDT (00:50 UTC)
Expired
Aug 19, 2000, 7:20 PM MDT
In force
30 min
Issued by
NWS Riverton, WY
Area
Whole counties

County Park County, WY

The radar

The Billings radar (KBLX), 167 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 0.8 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2000-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2000-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3941 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

233 
WUUS55 KRIW 200051
SVRRIW
WYC029-200120-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
650 PM MDT SAT AUG 19 2000

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL PARK COUNTY IN NORTHWESTERN WYOMING

* UNTIL 720 PM MDT

* AT 630 PM MDT...SPOTTERS INDICATED A SEVERE THUNDERSTORM 15 MILES
SOUTHWEST OF CODY... MOVING NORTHEAST AT 20 MPH. THIS STORM PRODUCED
WIND GUSTS TO NEAR 65 MPH.

THIS STORM HAS A HISTORY OF DAMAGING WINDS TO OVER 60 MPH. GO INSIDE A
STURDY BUILDING AND STAY AWAY FROM WINDOWS

WCJIN-WYNW

MILLER

&
 
N

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:30 PM MDT, 4 hours 20 minutes earlier.

Area forecast discussion, Aug 19, 2:30 PM MDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
230 PM MDT SAT AUG 19 2000

DRIER AIR AT MID LVLS INTO WY TDY BUT SFC DEWPTS HANGING ON WELL. CU
FORMING OVR/NEAR MTNS WITH A FEW LTG STRIKES AT 19Z. SOME BREEZY
AREAS IN FVRD AREAS. FCST PROB TNGT WL BE POPS. MOST PLACES WL NOT
SEE TS/RAIN THIS EVE. FAR N SEEMS BEST PLACE FOR ACTIVITY PER UPR JET
POSTN AND ANY SHRTWV THAT MAY MOVE THRU AHEAD OF UPR TROF. SOME EVE
BREEZES WITH MTNS KEEPING WIND THRU THE NT. MODELS PROG SFC FNT INTO
NW AND FAR N BY 12Z SUN A TAD SLOWER THAN YSTRDY'S MODEL THINKING.
MILD LOWS MOST PLACES. ON SUN 500MB TROF MOVS ACROSS MT/NRN WY WITH
700MB TROF MOVG TO NE WY BY LATE AFTNOON. WL PUT SOME AM SHOWERS IN
BIG HORNS MTNS/NE ZONES AND THEN DRY FOR PM. REST OF CWA DRY AND
BRZY TO WNDY. COOLER HIGHS N AND NW WITH COOLING IN CENT/SOUTH NOT AS
GREAT AS FRONT WL NOT MAKE GOOD PROGRESS SOUTH UNTIL EARLY EVE. SOME
FWC'S/MAV'S TOO COOL WITH FAN LOOKING BTR IN KRKS/KLND. COOL AIR
SETTLES IN SUNDAY NT WITH FWC/MAV TEMPS OK. MONDAY LOOKS DRY WITH
FAIRLY STABLE AIRMASS. COOLER HIGHS CENT/SOUTH WITH LTL CHG IN NORTH.
IN EXTNDD MRF/EC CONTS TO BUILD HGTS WITH GRADUAL RETURN OF MID/UPR
LVL MSTR. WL KEEP TREND OF ISOLD AFT/EVE POPS EACH DAY WITH GRADUAL
WARMING.

.RIW...NONE

AR

Nearby

Severe Thunderstorm Warnings in Wyoming, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.